MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS

OBERDORF SYNTHES PRODUKTIONS GMBH BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Catalog Number 357.369
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j sales consultant.The instrument(s) was not returned, and the investigation will be completed based on the supplied video(s).The video(s) was reviewed, and the complaint condition of damage was confirmed as the video(s) showed the impactor for helical blade would not pass through the guide sleeve, indicating there might be some damage to the inside of the sleeve.As the instrument(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was performed, and no issues were noted.There is no indication that a design or manufacturing issue contributed to the complaint as the circumstances during the time of the event are unknown.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A device history record (dhr) review was conducted: part #: 357.369, synthes lot #: 9967516, supplier lot #: 9967516, release to warehouse date: 13-jan-2016.Supplier: avalign technologies - nemcomed.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown procedure on (b)(6) 2020, the guide for the spiral blade was damaged, the guide got stuck and since the rod had to pass through the canal, but it was not possible because the spiral was damaged.This caused delay of approximately twenty (20) minutes.There was another box with sterile instruments at the institution, so this was used in surgery.No further information provided.This report is for one (1) blade guide sleeve for trochanteric fixation nails.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: visual inspection: the guide sleeve f/helical blade f/tfn was received.Visual inspection of the complaint device showed some deformation damage around the proximal tip.Functional test: a functional assessment was unable to be performed on the complaint device due to lack of mating devices.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: current and manufactured drawing revisions were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the proximal tip has deformations, and the received video shows problems assembling.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BLADE GUIDE SLEEVE FOR TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10635816
Report Number8030965-2020-07742
Device Sequence Number3649580
Product Code FZX
UDI-Device Identifier07611819737563
UDI-Public(01)07611819737563
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.369
Device Lot Number9967516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - BUTTRESS/COMPRESSION NUT; UNK - IMPACTOR